Alert archive / Texas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 137, NWS Amarillo, TX

May 23, 2016Ochiltree County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at May 23, 2016, 9:24 PM CDT for Ochiltree County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 23, 2016, 9:24 PM CDT (02:24 UTC)
Expired
May 23, 2016, 10:11 PM CDT
In force
47 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Hail
1.5 in
Wind
60.0 mph

County Ochiltree County, TX

The radar

The Amarillo radar (KAMA), 148 km from the middle of the area, began a volume at 02:27 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 23, 9:38 PM CDTHAIL 11 W Booker, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 23, 3:37 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 2.4 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2016-05-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 61 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2016-05-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
61 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
3551 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
12 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

577 
WUUS54 KAMA 240224
SVRAMA
TXC357-240330-
/O.NEW.KAMA.SV.W.0137.160524T0224Z-160524T0330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
924 PM CDT MON MAY 23 2016

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  OCHILTREE COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 1030 PM CDT

* AT 924 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 9 MILES WEST OF
  WOLF CREEK PARK...OR 12 MILES SOUTH OF PERRYTON...MOVING NORTHEAST AT
  15 MPH.

  HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
           PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
           DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

* LOCATIONS IMPACTED INCLUDE...
  PERRYTON...BOOKER AND WOLF CREEK PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.

LAT...LON 3609 10075 3622 10093 3650 10078 3650 10060
      3646 10054 3615 10055
TIME...MOT...LOC 0224Z 217DEG 15KT 3622 10081 

HAIL...1.50IN
WIND...60MPH
 
$$

BRB
4 follow-up statements
611 
WWUS54 KAMA 240241
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
941 PM CDT MON MAY 23 2016

TXC357-240330-
/O.CON.KAMA.SV.W.0137.000000T0000Z-160524T0330Z/
OCHILTREE TX-
941 PM CDT MON MAY 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR EASTERN OCHILTREE COUNTY...

AT 941 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 6 MILES WEST OF WOLF
CREEK PARK...OR 10 MILES SOUTH OF PERRYTON...MOVING NORTHEAST AT 15
MPH.

HAZARD...GOLF BALL SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. 
         PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL 
         DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
PERRYTON...BOOKER AND WOLF CREEK PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.

LAT...LON 3614 10072 3627 10088 3650 10070 3650 10060
      3646 10054 3618 10055
TIME...MOT...LOC 0241Z 227DEG 13KT 3625 10076 

HAIL...1.75IN
WIND...60MPH
 
$$

BRB
410 
WWUS54 KAMA 240256
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
956 PM CDT MON MAY 23 2016

TXC357-240330-
/O.CON.KAMA.SV.W.0137.000000T0000Z-160524T0330Z/
OCHILTREE TX-
956 PM CDT MON MAY 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHEASTERN OCHILTREE COUNTY...

AT 955 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHWEST OF
WOLF CREEK PARK...OR 9 MILES SOUTHEAST OF PERRYTON...MOVING NORTHEAST
AT 20 MPH.

HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL 
         DAMAGE TO VEHICLES IS EXPECTED. 

LOCATIONS IMPACTED INCLUDE...
BOOKER AND WOLF CREEK PARK. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.

LAT...LON 3618 10067 3629 10080 3650 10063 3650 10060
      3646 10054 3622 10055
TIME...MOT...LOC 0255Z 225DEG 16KT 3629 10070 

HAIL...1.25IN
WIND...60MPH
 
$$

BRB
470 
WWUS54 KAMA 240306 RRA
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1006 PM CDT MON MAY 23 2016

TXC357-240330-
/O.CON.KAMA.SV.W.0137.000000T0000Z-160524T0330Z/
OCHILTREE TX-
1006 PM CDT MON MAY 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR EAST CENTRAL OCHILTREE COUNTY...

AT 1006 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTHEAST
OF WOLF CREEK PARK...OR 13 MILES SOUTHEAST OF PERRYTON...MOVING EAST AT
20 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...MINOR DAMAGE TO ROOFS...SIDING...AND TREES IS POSSIBLE. HAIL 
         DAMAGE TO VEHICLES IS EXPECTED. 

THIS SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF EAST
CENTRAL OCHILTREE COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.

LAT...LON 3620 10062 3632 10069 3640 10054 3622 10055
TIME...MOT...LOC 0306Z 250DEG 18KT 3628 10061 

HAIL...1.00IN
WIND...60MPH
 
$$

BRB
670 
WWUS54 KAMA 240311
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1011 PM CDT MON MAY 23 2016

TXC357-240321-
/O.CAN.KAMA.SV.W.0137.000000T0000Z-160524T0330Z/
OCHILTREE TX-
1011 PM CDT MON MAY 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL OCHILTREE COUNTY
IS CANCELLED...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT.

LAT...LON 3620 10062 3632 10069 3640 10054 3622 10055
TIME...MOT...LOC 0310Z 217DEG 15KT 3630 10059 

$$

BRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 7:01 PM CDT, 2 hours 23 minutes earlier.

Area forecast discussion, May 23, 7:01 PM CDT, 2 hours 23 minutes before
Area Forecast Discussion
National Weather Service Amarillo TX
701 PM CDT MON MAY 23 2016

.Update...
Just transmitted an area extension to the Tornado Watch to include
Ochiltree, Roberts, and Beaver counties. Recent radar trends have
indicated intensification of convection in Roberts and Lipscomb
counties. This is near the portion of the dryline that bends back to
the northeast extending from near Borger, to just south of Perryton
to near Slapout. This portion of the dryline is not retreating as
quickly as further south and so the threat probably will not make it
too far into Ochiltree and Beaver counties. Recent uptick in this
convection may primarily be driven by moisture convergence along this
segment of the dryline and perhaps very weak ascent from subtle
shortwave passing to our north over the Central High Plains.
Otherwise, thoughts from previous Mesoscale Discussion have not
changed.

BRB

&&

.Prev Discussion... /Issued 643 PM CDT MON MAY 23 2016/

Aviation...
Any thunderstorms this evening expected to remain east of all
terminals.  Retreating dryline will cause surface winds to return to
a southerly or southeasterly direction early this evening.  Generally
clear sky expected overnight with no visibility restrictions
foreseen.  Southwest surface winds resume early Tuesday with gusts
in the 25 to 30 knot range by afternoon.  Thunderstorms Tuesday
afternoon expected to remain east of all terminals.  VFR forecast
continues next 24 hours.

Cockrell

Prev Discussion... /Issued 609 PM CDT MON MAY 23 2016/

Mesoscale Update...
Recently tweeted image NSSL sounding shows weak capping and implied
small CIN from just south of Wellington. This fits trends in WV
imagery of drying/subsidence and short term guidance of very subtle
mid-level height rises. Typical diurnal cycle of the dryline from
density differences of the two separate air masses has resulted in
the onset of westward movement of the dryline. This is being
augmented/enhanced just south of our forecast area near Silverton and
Floydada, with recent westward acceleration of the fineline noted on
radar over this area. Further north another echo has been observed on
radar just west of Clarendon in an area of enhanced CU/TCU seen in
visible satellite. This may be a result of maximized low-level
moisture convergence along the dryline since this portion of the
dryline is retreating very slowly relative to the rest of the
dryline. This seems to be the most likely area for convection early
this evening. Optimism on additional convection further north across
the eastern Texas Panhandle is waning given the above stated trends.
If a storm can sustain hail, wind and tornadoes remain a threat.

BRB

Prev Discussion... /Issued 448 PM CDT MON MAY 23 2016/

Discussion...
The primary challenge for this forecast will again be diurnal cycle
of the dryline each day and thunderstorm potential. See previously
issued mesoscale discussion for convective/severe potential this
afternoon and evening. Additional updates will be sent based on
observational trends and short term guidance.

One additional short term concern is additional heavy rain in the
eastern Texas Panhandle and we have decided to issue a small Flash
Flood Watch for two counties to account for this. Many areas of
Donley and Collingsworth counties received around 2 inches of rain
and locally higher. Flash flooding occurred last evening and
additional flash flooding may occur with any heavy rain producing
thunderstorms. GPS precipitable water values from Childress site show
marked decrease in values from this time yesterday, at least
partially due to 0-2 km layer average trajectories from convectively
overturned air mass to our southeast from overnight, and partially
from veering aloft and drier mid-levels. Nevertheless, best estimates
are 1-1.25 inch PWAT values which will be supportive of heavy rain.
Bunkers storm motions for right-mover supercells is faster than
yesterday but still relatively slow.

No significant changes were needed to the previous forecast. The
trough in the west will gradually move toward our area with mid-
level flow gradually increase. Dryline should mix east again
tomorrow afternoon and slow once it moves east of the caprock into
deeper moisture. Ahead of the dryline MLCAPE values could rise to
very high levels (~4,000+ J/KG) supporting severe thunderstorm
potential. Mid-level flow of 25-30 knots particularly impressive low
level backed south-southeasterly flow should yield 35-40 knots 0-6 km
bulk shear, sufficient for storm organization and persistence. Flow
near the equilibrium level should be stronger than previous days as
upper jet seen on 1.5 PVU surface overspreads the region. This should
lead to larger storm depth shear values which should favor
supercells that are slightly less HP with greater potential for
significant hail sizes (stronger anvil layer winds). Neutral to
possibly slightly increasing mid-level heights is one potential
negative and could at least keep activity isolated. We will watch
trends and observational data as the time nears for possible
perturbations aloft that may aid in convective development.

Dryline should become more synoptically-active and mix far enough on
Wednesday but could be barely in the eastern Panhandles Thursday for
a threat of more thunderstorms. We will watch the trends of the
guidance and make adjustments as this potential nears. If the main
upper trough slows/deepens, there would be a better chances for more
of the eastern Panhandles to be involved. Thunderstorms may be
possible at least across the northern Texas Panhandle and Oklahoma
Panhandle Friday until this upper trough moves east. Not much of a
cold surge is expected in the wake of this trough and as another
western CONUS trough deepens next weekend, low-level response should
quickly bring better moisture back into the Panhandles and at least
subtle lift should be sufficient for thunderstorms again by Sunday.
Medium range guidance differs on timing of subtle shortwaves embedded
within the larger trough so details are not clear at this time range
but confidence is expected to increase later this week.

BRB

&&

.AMA Watches/Warnings/Advisories...
TX...Flash Flood Watch until 4 AM CDT Tuesday for the following
     zones: Collingsworth...Donley.

OK...NONE.

&&

6/17
Hazardous weather outlook, May 23, 4:13 PM CDT, 5 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
413 PM CDT MON MAY 23 2016

OKZ001>003-TXZ001>020-240915-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
413 PM CDT MON MAY 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED ACROSS MOST OF THE
OKLAHOMA AND TEXAS PANHANDLES THROUGH EARLY TONIGHT. SEVERE
THUNDERSTORMS ARE POSSIBLE WITH LARGE HAIL AND DAMAGING WINDS BEING
THE PRIMARY HAZARDS. ISOLATED TORNADOES ARE ALSO A POSSIBILITY. HEAVY
RAINFALL WITH SLOW MOVING STORMS COULD CAUSE FLASH FLOODING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

ISOLATED TO SCATTERED THUNDERSTORMS MAY FORM ACROSS THE EASTERN
TEXAS AND OKLAHOMA PANHANDLES TUESDAY AFTERNOON AND EVENING. SOME OF
THESE STORMS COULD BECOME SEVERE.

THUNDERSTORMS ARE POSSIBLE ACROSS THE FAR EASTERN TEXAS AND OKLAHOMA
PANHANDLES THURSDAY AND ACROSS THE NORTHERN PANHANDLES FRIDAY.
MORE THUNDERSTORMS ARE POSSIBLE SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS MAY BE NEEDED THROUGH EARLY TONIGHT. SPOTTER GROUPS AND
EMERGENCY MANAGEMENT OFFICIALS ACROSS THE OKLAHOMA AND TEXAS
PANHANDLES SHOULD CONTINUE TO MONITOR THE LATEST FORECASTS AND BE
PREPARED FOR POSSIBLE ACTIVATION TUESDAY.

In the hours before

Local storm report, May 23, 8:28 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
828 PM CDT MON MAY 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0815 PM     HAIL             DARROUZETT              36.45N 100.33W
05/23/2016  E2.00 INCH       LIPSCOMB           TX   PUBLIC

&&

EVENT NUMBER AMA1600481

14
Local storm report, May 23, 8:43 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
843 PM CDT MON MAY 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0755 PM     HAIL             1 SE ALANREED           35.20N 100.72W
05/23/2016  M3.11 INCH       GRAY               TX   STORM CHASER

&&

EVENT NUMBER AMA1600482

14
Special weather statement, May 23, 8:50 PM CDT, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
850 PM CDT MON MAY 23 2016

TXZ019-020-240215-
DONLEY TX-COLLINGSWORTH TX-
850 PM CDT MON MAY 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN COLLINGSWORTH AND
SOUTHERN DONLEY COUNTIES UNTIL 915 PM CDT...

AT 850 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES SOUTHWEST OF LELIA LAKE...OR 8 MILES SOUTHEAST OF CLARENDON...
MOVING NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
CLARENDON...HEDLEY AND LELIA LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION
AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

PERSONS IN CAMPGROUNDS SHOULD CONSIDER SEEKING STURDY SHELTER UNTIL
THIS STORM PASSES.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR CENTRAL
TEXAS.

LAT...LON 3475 10093 3491 10097 3509 10054 3475 10043
TIME...MOT...LOC 0150Z 245DEG 16KT 3483 10082

NF
Special weather statement, May 23, 9:14 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
914 PM CDT MON MAY 23 2016

TXZ004-240230-
OCHILTREE TX-
914 PM CDT MON MAY 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OCHILTREE COUNTY UNTIL
930 PM CDT...

AT 913 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES WEST OF WOLF CREEK PARK...OR 14 MILES SOUTH OF PERRYTON...MOVING
NORTHEAST AT 20 MPH.

NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. STORM INTENSITY
IS INCREASING AND SEVERE WEATHER MAY DEVELOP SHORTLY. MONITOR THE
WEATHER CONDITIONS CLOSELY.

LOCATIONS IMPACTED INCLUDE...
PERRYTON AND WOLF CREEK PARK.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.

LAT...LON 3607 10077 3616 10096 3645 10081 3631 10054
      3617 10055
TIME...MOT...LOC 0213Z 211DEG 17KT 3618 10082

BRB
Special weather statement, May 23, 9:16 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
916 PM CDT MON MAY 23 2016

TXZ018>020-240245-
ARMSTRONG TX-DONLEY TX-COLLINGSWORTH TX-
916 PM CDT MON MAY 23 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COLLINGSWORTH...
NORTHEASTERN ARMSTRONG AND DONLEY COUNTIES UNTIL 945 PM CDT...

AT 916 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG
A LINE EXTENDING FROM 4 MILES SOUTH OF GOODNIGHT TO HEDLEY. MOVEMENT
WAS EAST AT 20 MPH.

NICKEL SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
CLARENDON...HOWARDWICK...HEDLEY...GREENBELT LAKE...LELIA LAKE...GOODNIGHT
AND QUAIL.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.

LAT...LON 3482 10082 3485 10115 3497 10129 3516 10121
      3518 10093 3515 10047 3497 10025 3475 10027
      3475 10057
TIME...MOT...LOC 0216Z 260DEG 18KT 3498 10117 3486 10063

BRB
Local storm report, May 23, 9:18 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
918 PM CDT MON MAY 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0840 PM     HAIL             3 W SLAPOUT             36.62N 100.17W
05/23/2016  M1.00 INCH       BEAVER             OK   PUBLIC

&&

EVENT NUMBER AMA1600483

14

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 23, 7:00 PM CDTSpecial Weather StatementAMARoberts30 min
May 23, 7:19 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray, Hemphill, Roberts, Wheeler56 min
May 23, 7:38 PM CDTSevere Thunderstorm WarningAMALipscomb52 min
May 23, 7:39 PM CDTSpecial Weather StatementAMAOchiltree36 min
May 23, 7:45 PM CDTTornado WarningAMADonley, Gray30 min
May 23, 8:02 PM CDTSpecial Weather StatementAMAArmstrong28 min
May 23, 8:15 PM CDTSevere Thunderstorm WarningAMACollingsworth, Donley, Gray, Wheeler24 min
May 23, 8:20 PM CDTSevere Thunderstorm WarningAMAArmstrong55 min
May 23, 8:50 PM CDTSpecial Weather StatementAMADonley25 min
May 23, 9:14 PM CDTSpecial Weather StatementAMAOchiltree16 min
May 23, 9:16 PM CDTSpecial Weather StatementAMACollingsworth, Donley29 min
May 23, 9:30 PM CDTSevere Thunderstorm WarningAMADonley60 min
May 23, 9:39 PM CDTSevere Thunderstorm WarningAMALipscomb33 min
May 23, 9:43 PM CDTSevere Thunderstorm WarningAMADonley62 min
May 23, 9:56 PM CDTTornado WarningAMADonley21 min
May 23, 10:21 PM CDTAreal Flood AdvisoryAMADonley3 hr
May 23, 10:55 PM CDTSpecial Weather StatementAMADonley35 min
May 23, 11:11 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley46 min
May 23, 11:29 PM CDTSevere Thunderstorm WarningAMAArmstrong, Carson, Donley, Gray42 min
May 24, 3:11 PM CDTFlash Flood WatchAMACollingsworth, Donley, Gray, Hemphill, Lipscomb, Ochiltree and 2 more6 hr
May 24, 4:11 PM CDTSpecial Weather StatementAMAArmstrong, Randall64 min
May 24, 4:14 PM CDTSpecial Weather StatementAMAHansford, Hutchinson61 min
May 24, 4:27 PM CDTSpecial Weather StatementAMAHutchinson48 min
May 24, 4:30 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree, Roberts90 min
May 24, 5:47 PM CDTSpecial Weather StatementAMAArmstrong43 min
May 24, 6:08 PM CDTSpecial Weather StatementAMARoberts67 min
May 24, 6:17 PM CDTSevere Thunderstorm WarningAMAHansford, Hutchinson, Ochiltree, Roberts88 min
May 24, 6:32 PM CDTSpecial Weather StatementAMAArmstrong58 min
May 24, 6:42 PM CDTTornado WarningAMAHansford, Hutchinson, Ochiltree, Roberts63 min
May 24, 6:55 PM CDTSevere Thunderstorm WarningAMAArmstrong, Donley65 min

Nearby

Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.